Alert archive / Montana / Red Flag Warnings in 2012

Red Flag Warning 3, NWS Glasgow, MT

March 16, 201212 counties in Montana

NWS Glasgow, MT issued this red flag warning at Mar 16, 2012, 3:53 AM MDT for 12 counties in Montana. It took effect at Mar 16, 2012, 9:00 AM MDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2012, 3:53 AM MDT (09:53 UTC)
In effect from
Mar 16, 2012, 9:00 AM MDT
Expired
Mar 17, 2012, 8:32 PM MDT
In force
36 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2012-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2012-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2980 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WWUS85 KGGW 160953
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
353 AM MDT FRI MAR 16 2012

...WARM DRY AND WINDY CONDITIONS ARE LIKELY THIS AFTERNOON...

.A DISTURBANCE WILL PASS THROUGH NORTHEAST MONTANA TODAY INCREASING
WIND SPEEDS AND DRYING OUT THE LOWER ATMOSPHERE. A LATE ENTERING
COLD FRONT COULD ALSO HELP TO MAINTAIN CRITICAL FIRE CONDITIONS
INTO THE EARLY EVENING AND PROVIDE A SMALL SHIFT IN WIND
DIRECTION.

MTZ134-161100-
/O.CAN.KGGW.FW.A.0003.120316T1500Z-120317T0300Z/
NORTHERN PHILLIPS-NORTHERN VALLEY-
353 AM MDT FRI MAR 16 2012

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 134...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE FIRE
WEATHER WATCH. 

RELATIVE HUMIDITY IS NOT ANTICIPATED TO DROP LOW ENOUGH.. AND WINDS
SPEEDS WHILE GUSTY... WILL NOT BE STRONG ENOUGH TO GENERATE
CRITICAL FIRE WEATHER CONDITIONS. THEREFORE THE FIRE WEATHER WATCH
HAS BEEN CANCELLED FOR ZONE 134.

$$

MTZ120-122-135>137-162130-
/O.UPG.KGGW.FW.A.0003.120316T1500Z-120317T0300Z/
/O.NEW.KGGW.FW.W.0003.120316T1500Z-120317T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
353 AM MDT FRI MAR 16 2012

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 120...122...135...136 AND 137...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...135...136 AND 
  137.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS 
  COULD RESULT IN RAPID FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
6 follow-up statements
445 
WWUS85 KGGW 162115
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
315 PM MDT FRI MAR 16 2012

...WARM DRY AND WINDY CONDITIONS ARE LIKELY INTO THIS EVENING...

.A COLD FRONT MOVING EAST ACROSS NORTHEAST MONTANA THIS AFTERNOON
AND EVENING...IS INCREASING WEST WINDS TO 20 TO 30 MPH. A DRY AND
UNSEASONABLY WARM AIRMASS WILL RESULT IN RELATIVE HUMIDITIES IN
THE TEENS INTO THIS EVENING. THE COMBINATION OF THE WIND AND LOW
RELATIVELY HUMIDITY WILL MAINTAIN CRITICAL FIRE CONDITIONS INTO
THE EVENING.

MTZ120-122-135>137-170300-
/O.CON.KGGW.FW.W.0003.000000T0000Z-120317T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
315 PM MDT FRI MAR 16 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...
122...135...136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...135...136 AND 
  137. 

* WINDS...WEST 20 TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND INCREASED WINDS
  COULD RESULT IN RAPID FIRE GROWTH. THERE HAS BEEN NO SIGNIFICANT
  RAIN OR SNOW FOR MOST AREAS IN THE PAST 2 WEEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
257 
WWUS85 KGGW 170259
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
859 PM MDT FRI MAR 16 2012

...WARM DRY AND WINDY CONDITIONS ARE LIKELY TO CONTINUE THROUGH TOMORROW...

A WARM AIR MASS WILL RESULT IN RELATIVE HUMIDITIES IN THE TEENS
THROUGH TOMORROW. THE COMBINATION OF THE WIND AND LOW RELATIVELY
HUMIDITY WILL MAINTAIN CRITICAL FIRE CONDITIONS INTO THE EVENING.

MTZ120-135>137-170400-
/O.CAN.KGGW.FW.W.0003.000000T0000Z-120317T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
859 PM MDT FRI MAR 16 2012

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES
120...135...136 AND 137...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED
FLAG WARNING. 

RELATIVE HUMIDITIES HAVE COME UP DUE TO SOME LIGHT RAIN ACROSS THE
REGION ALONG WITH DECREASING WIND SPEEDS. SO... THE RED FLAG WARNING
HAS BEEN CANCELLED.

$$

MTZ122-171100-
/O.EXT.KGGW.FW.W.0003.000000T0000Z-120318T0700Z/
DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-
859 PM MDT FRI MAR 16 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 1 AM MDT SUNDAY FOR FIRE
WEATHER ZONE 122...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 1 AM MDT SUNDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 122.

* WINDS...EAST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND INCREASED WINDS
  COULD RESULT IN RAPID FIRE GROWTH. THERE HAS BEEN NO SIGNIFICANT
  RAIN OR SNOW FOR THIS ZONE IN THE PAST 2 WEEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
739 
WWUS85 KGGW 170328
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
928 PM MDT FRI MAR 16 2012

...WARM DRY AND WINDY CONDITIONS ARE LIKELY TO CONTINUE THROUGH
TOMORROW...

A WARM AIR MASS WILL RESULT IN RELATIVE HUMIDITIES IN THE TEENS
THROUGH TOMORROW. THE COMBINATION OF THE WIND AND LOW RELATIVELY
HUMIDITY WILL MAINTAIN CRITICAL FIRE CONDITIONS INTO THE EVENING.

MTZ122-171100-
/O.EXT.KGGW.FW.W.0003.000000T0000Z-120318T0300Z/
DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-
928 PM MDT FRI MAR 16 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 122...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT SATURDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 122.

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND INCREASED WINDS 
  COULD RESULT IN RAPID FIRE GROWTH. THERE HAS BEEN NO 
  SIGNIFICANT RAIN OR SNOW FOR THIS ZONE IN THE PAST 2 WEEKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
448 
WWUS85 KGGW 170958
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
358 AM MDT SAT MAR 17 2012

...WARM DRY AND WINDY CONDITIONS CONTINUE THROUGH TODAY...

A WARM AIR MASS WILL RESULT IN RELATIVE HUMIDITY IN THE TEENS
AGAIN TODAY. THE COMBINATION OF THE WIND AND LOW RELATIVELY HUMIDITY
WILL MAINTAIN CRITICAL FIRE CONDITIONS INTO THE EVENING.

MTZ122-172130-
/O.CON.KGGW.FW.W.0003.000000T0000Z-120318T0300Z/
DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-
358 AM MDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 122...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 122.

* WINDS...EAST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND INCREASED WINDS 
  COULD RESULT IN RAPID FIRE GROWTH. THERE HAS BEEN NO 
  SIGNIFICANT RAIN OR SNOW FOR THIS ZONE IN THE PAST 2 WEEKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
449 
WWUS85 KGGW 172053
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
253 PM MDT SAT MAR 17 2012

...WARM DRY AND WINDY CONDITIONS CONTINUE THROUGH TODAY...

A WARM AIR MASS WILL RESULT IN RELATIVE HUMIDITY IN THE TEENS
AGAIN TODAY. THE COMBINATION OF THE WIND AND LOW RELATIVELY
HUMIDITY WILL MAINTAIN CRITICAL FIRE CONDITIONS INTO THE EVENING.

MTZ122-180300-
/O.CON.KGGW.FW.W.0003.000000T0000Z-120318T0300Z/
DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-
253 PM MDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 122...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 122.

* WINDS...SOUTHEAST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 21 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND INCREASED WINDS 
  COULD RESULT IN RAPID FIRE GROWTH. THERE HAS BEEN NO 
  SIGNIFICANT RAIN OR SNOW FOR THIS ZONE IN THE PAST 2 WEEKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
911 
WWUS85 KGGW 180232
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
832 PM MDT SAT MAR 17 2012

...WARM DRY AND WINDY CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON...

.VERY WARM TO HOT CONDITIONS WILL PREVAIL ON SUNDAY IN FIRE
WEATHER ZONE 122. HIGHS IN THE UPPER 70S TO LOW 80S ARE
FORECAST...WHICH MAY BREAK TEMPERATURE RECORDS FOR THE ENTIRE MONTH
OF MARCH. HUMIDITY IN THE AFTERNOON WILL ALSO BE A LITTLE DRIER
THAN TODAY. WINDS OF 10 TO 25 MPH ARE EXPECTED TO BE SUFFICIENT TO
GENERATE CRITICAL FIRE WEATHER CONDITIONS.

MTZ122-181100-
/O.CAN.KGGW.FW.W.0003.000000T0000Z-120318T0300Z/
/O.NEW.KGGW.FW.A.0004.120318T1800Z-120319T0200Z/
DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-
832 PM MDT SAT MAR 17 2012

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 122...
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 122...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A FIRE WEATHER
WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE RED FLAG
WARNING HAS BEEN CANCELLED. 

* AFFECTED AREA...FIRE WEATHER ZONES 122.

* WINDS...SOUTHEAST 10 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND INCREASED WINDS
  COULD RESULT IN RAPID FIRE GROWTH. THERE HAS BEEN NO SIGNIFICANT
  RAIN OR SNOW FOR THIS ZONE IN THE PAST 2 WEEKS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

&&

$$

HTTP://WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Mar 15, 9:12 PM MDT, 6 hours 41 minutes earlier.

Area forecast discussion, Mar 15, 9:12 PM MDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
912 PM MDT THU MAR 15 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SATURDAY...

A SMALL MESOSCALE HIGH HAS PLACED ITSELF OVER CENTRAL MONTANA THIS
EVENING ALLOWING SURFACE WINDS TO DROP DOWN TO NEARLY NOTHING WITH
A SETTING DEVELOPING INVERSION. DEWPOINTS AND RHS ARE RECOVERING
RATHER WELL THIS EVENING DUE TO THE LIGHT WINDS. A SMALL OPENING IN
SKY COVER IN SATELLITE APPEARS TO BE DEVELOPING OVER CENTRAL
MONTANA AS WELL AND HAVE TWEAKED NORTHWESTERN ZONES TO COMPENSATE
FOR THIS. OTHERWISE CONDITIONS LOOK FAIRLY DEAD ON FOR THE
OVERNIGHT PERIOD. GAH

PREVIOUS SHORT TERM DISCUSSION...
A SYSTEM MOVING ONSHORE OF THE PACIFIC NORTHWEST IS SENDING A
MOIST SOUTHWEST FLOW INTO THE AREA. THE SOUTHWEST FLOW HAS
STRENGTHENED AND WAS PUSHING WARMER AIR INTO EASTERN MONTANA THIS
AFTERNOON WITH TEMPERATURES RISING THROUGH THE 60S AND APPROACHING
70 IN CENTRAL AND EASTERN PORTIONS OF THE STATE.

A COLD FRONT THOUGH LOOKS TO MOVE ACROSS THE WESTERN AND CENTRAL
TOMORROW MORNING WITH TEMPS ABOUT 6*C COOLER ACROSS THE FRONT (AT
850 MB). THIS WILL KEEP THE WESTERN ZONES TEMPS IN THE LOW TO MID
60S WHILE THE SE ZONES SHOULD EASILY REACH THE 70S. TEMPS
OVERNIGHT TONIGHT WILL LIKELY BE HELD UP A BIT WITH THE PRE-
FRONTAL SUBSIDENCE.

ON SATURDAY...THE TROUGH ELONGATES OFF THE WEST COAST WITH A GREAT
DEAL OF ENERGY DIVING TOWARD CALIFORNIA. LOTS OF WARM AIR LOOKS TO
SURGE NORTH ALONG THE FRONT RANGE OF THE CENTRAL ROCKIES. A WARM
FRONT MAY HELP TRIGGER SOME SHOWERS ACROSS MAINLY THE WESTERN ZONES
WITH QPF OF 0.05 OR LESS. WITH 850 MB TEMPS OF +15*C BEING PULLED
INTO THE SW ZONES...RAISED TEMPS HERE INTO THE 70S. JAMBA

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
INCOMING UPPER TROUGH FROM THE W SPLITS ITS ENERGY INTO 3
PARTS. THE MIDDLE PART OF IT DEVELOPS A WELL-ORGANIZED SURFACE
LOW PRESSURE SYSTEM THAT MOVES THRU E MT SUN NIGHT AND MON. ALL
MODELS LOOK THREATENING FOR PRECIP FOR NE MT. LARGE-SCALE MODEL
AGREEMENT GOOD...INCLUDING GFS ENSEMBLES. POPS ADJUSTED
SOME...HOWEVER ENOUGH MODEL UNCERTAINLY ON DETAILS...MOISTURE...TIMING...AND
MOVEMENT TO LIMIT POPS TO THE CHANCE CATEGORY FOR ANY ONE
PARTICULAR FORECAST PERIOD...THE BEST CHANCE APPEARING TO BE SUN
NIGHT/MON. QPF UNCERTAINTY IS QUITE A BIT...RECENT MODEL QPF
VARYING FROM UNDER A TENTH OF AN INCH TO ALMOST AN INCH.

THIS SYSTEM APPEARS MAINLY A RAIN PRODUCER. THE AIRMASS STARTS
RATHER WARM...BUT SLOWLY AND STEADILY COOLS FROM THE W AS THICKNESSES DROP
BELOW 540 MB...AND 850 TEMPS BELOW 0C LATE MON NIGHT/TUE MORN.
THUS...PRECIP MAY END AS SNOW...BUT QUITE A BIT OF UNCERTAINLY ON
HOW THAT PLAYS OUT.

THE REMAINDER OF THE PERIOD HAS SOUTHWEST FLOW ALOFT WITH WEAK
RIDGING AND GENERALLY DRY WEATHER. SIMONSEN

PREVIOUS LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
DEEP LONG WAVE TROF SLIDING ACROSS THE WESTERN STATES THE MAIN
FEATURE FOR THE WEATHER THROUGH THE WEEKEND AND INTO NEXT WEEK.
MODELS CONTINUE TO DIVERGE ON DETAILS BUT FAIRLY REASONABLE WITH
MAIN FEATURES.

OVER THE WEEKEND...BASE OF THE TROF PUSHES THROUGH SOUTHERN
CALIFORNIA...WITH A STRONG SOUTHERLY JET EXTENDING ALONG THE
FRONT RANGE INTO CANADA. LEE CYCLOGENESIS OCCURS OVER MONTANA IN
RESPONSE TO A SHORTWAVE LIFTING NORTH ACROSS THE GREAT BASIN. VERY
WARM AND DRY AIR REMAINS ACROSS THE NORTHERN PLAINS WHILE A COLDER
AND MOISTER AIRMASS FILTERS EASTWARD WITH THE UPPER TROF AXIS.
PRECIPITATION CHANCES AND TYPE DEPEND ON WHERE THE BOUNDARY
BETWEEN THESE AIRMASSES SETS UP AND THIS IS ONE AREA WHERE THE
MODELS DIFFER. ECMWF IS SLOWER THEN THE GFS WITH LIFTING THE
SURFACE LOW INTO CANADA...AND BRINGING THE COLD AIR INTO EASTERN
MONTANA...THUS KEEPING THE CHANCES OF PRECIPITATION GOING A LITTLE
LONGER FROM SUNDAY INTO MONDAY.

BY TUESDAY THE TROF BEGINS TO SHOW SIGNS OF SPLITTING AS IT MOVES
INTO THE PLAINS. NORTHERN PORTION KEEPS COLDER AIRMASS OVER
EASTERN MONTANA ON TUESDAY WHILE SOUTHERN PORTION BEGINS TO CUT
OFF OVER THE SOUTHERN PLAINS. BY WEDNESDAY A DRY AND WARM WEST TO
SOUTHWEST UPPER FLOW RETURNS TO REGION ALTHOUGH MODELS DIFFER ON
HOW WARM AND HOW DRY. KEPT TEMPERATURES ABOVE NORMAL BUT NOT
DRASTICALLY AND DRIED OUT POPS IN KEEPING WITH RECENT CONDITIONS
WITH SOUTHWEST FLOW ALOFT. EBERT

&&

.AVIATION...
VFR CONDITIOS THRU THE PERIOD. SCATTERED TO BROKEN LAYERS AROUND
6K FT AGL FRI. SFC TROUGH PASSAGE WEST TO EAST 16-20Z. W WINDS
INCREASE TO 20 TO 30 KT POST FRONT. SIMONSEN/MOYER

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 9 AM MDT FRIDAY THROUGH FRIDAY EVENING
FOR MTZ120-122-134>137.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Mar 15, 3:58 AM MDT, 23 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
358 AM MDT THU MAR 15 2012

MTZ016>027-059>062-161000-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
358 AM MDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

NEAR RECORD TEMPERATURES WILL BE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FIRE WEATHER WATCH IS IN EFFECT FROM 9 AM FRIDAY MORNING THROUGH
9 PM FRIDAY EVENING FOR LOW RELATIVE HUMIDITY IN THE TEENS AND STRONG
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH.

NEAR RECORD TEMPERATURES WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Montana, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.